MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil fractured during deployment and additional intervention was required.A 3x6 embold fibered detachable coil system was selected for use in a superior rectal artery embolization procedure.The vessel was mildly tortuous.Several embold coils were placed without issue.While advancing the final embold coil, there was resistance encountered.The coil was re-sheathed, and advancement was attempted for a second time, which went more smoothly.When the coil was deployed, it stretched and broke off, with a portion of the coil deploying into the artery and a portion remaining within the microcatheter.The fractured piece of the coil that was within the artery was snared out.All pieces of the device were successfully removed from the patient.There were no reported patient complications and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered coil 3x6 only.No other components of the device were returned.Microscopic analysis showed that the coil was stretched.No other damage was noted on the coil; the tip was intact, and the distal coupler was intact.There were no breaks or separations on the returned coil.The coil was severely stretched and still connected to the distal coupler.The distal coupler showed a slight bend.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was not confirmed for coil advancing or breaks on the coil; however, stretching was confirmed.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19095914
Report Number2124215-2024-21535
Device Sequence Number7268805
Product Code KRD
UDI-Device Identifier08714729983545
UDI-Public08714729983545
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0033138586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.4 PROGREAT; MICROCATHETER: 2.4 PROGREAT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale